Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


new medication
Sep 29, 2010

sorry but I am verry worry I change my medication about one months, I was wiht Lamivudine +stamivudine+sustiva because my body and my face was very bed the new medication is Lamzidivir+sustiva neo since I start the new medication My cd4 drop from 416 to 364 and the cd5 up colesterol up this from in the new medication I was wiht old medication ten year not problem neo many problem. in your opinion can I go back to my old medication? please we are in one country can not have to many option of medication I am looking for Atripla but THAILAND do not have jet.please give you suggestion

Response from Dr. Henry

The CD4 count can bounce around alot so I wouldn't be too concerned over the apparent decrease. AZT and D4T have many similarities with some differences. D4T (stavudine) may have a worse effect on body fat while AZT (zidovudine) may decrease CD4 counts modestly compared to D4T. If you are doing OK otherwise on current regimen (good viral suppression) then switching the AZT back to stavudine generally would go OK but I generally would favor AZT due to perhaps less effect of fat distribution over time. As you point out, use of tenofovir or abacavir instead of either D4T or AZT would be a good option if either of those drugs is available. KH



Previous
Risk of HPV cancers
Next
HIV Meds interferring with Chemotherapy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement